Hail, Okfuskee
- When
- March 26, 6:00 PM CST
- Where
- Okfuskee County, 2.88 mi S of Castle
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.428, -96.381
Strong to severe thunderstorms developed across central Oklahoma during the late afternoon hours of the 26th, as a dry line moved into the area from the west. These storms moved into eastern Oklahoma during the evening hours, producing hail up to golfball size and damaging wind.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong to severe thunderstorms developed across central Oklahoma during the late afternoon hours of the 26th, as a dry line moved into the area from the west. These storms moved into eastern Oklahoma during the evening hours, producing hail up to golfball size and damaging wind.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 26, 5:52 PM CST, 8 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 652 PM CDT Sun Mar 26 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. A line of showers and thunderstorms will continue to move into Northwest Arkansas over the next couple of hours. At the same time...strong to severe thunderstorms will continue to move into Eastern Oklahoma from Central Oklahoma. These storms look to move through the Eastern Oklahoma TAF sites over the next couple of hours and then into Northwest Arkansas TAF sites around 02-03z. Periods of MVFR conditions will be possible within the stronger storms. Behind the two lines of storms...additional showers and thunderstorms could be possible across Northeast Oklahoma into Northwest Arkansas overnight tonight into Monday morning as the upper low moves through the region. On the backside of the low...IFR/MVFR ceilings look to wrap back into the CWA overnight and are forecast to remain over the region into the afternoon hours Monday. Toward the end of the TAF period...parts of Eastern Oklahoma could possibly lift back to VFR. && .PREV DISCUSSION... /Issued 258 PM CDT Sun Mar 26 2017/ DISCUSSION... Active weather pattern will be maintained with several systems to impact the Plains during this forecast cycle...with the first just to west that will bring shower and thunderstorm chances...along with severe potential to the region this evening and tonight. Moisture continues to surge north across central and west central Oklahoma out ahead of a sharpening dry line thats just pushed into far west central Oklahoma. Scattered showers and storms developed earlier within the moist axis are moving northeast ..but these are moving into a less favorable environment which will likely preclude severe weather with these storms. Additional scattered activity is expected to fire up later this afternoon along the dryline and translate east...entering eastern Oklahoma in the 6-7 pm time period and it is at this time severe chances will increase. Tornado potential will be highest with the initial storms this evening...especially across southeast Oklahoma. As the evening progresses...storms will become increasingly linear...and will pose more of a straight-line wind and hail threat as they move east. This system will end storm chances on Monday...with a brief lull before the next system barrels into the Plains in the Wednesday and Thursday time frame. Features associated with this system are a bit larger scale...so while there may be a window for severe weather...it may be more of a widespread rain event with heavy rain potential. After a few settled days...the next system moves into the region for the latter part of the weekend...and may offer area wide chances for showers and thunderstorms. Concerning temperatures...stayed close to guidance given the unsettled pattern expected during this forecast cycle. && .PRELIMINARY POINT TEMPS/POPS... TUL 54 68 45 75 / 80 10 0 10 FSM 58 70 50 75 / 80 20 0 10 MLC 59 72 47 77 / 80 10 0 10 BVO 50 67 39 73 / 80 10 0 10 FYV 55 66 39 69 / 80 40 0 10 BYV 56 65 43 65 / 80 50 0 10 MKO 56 69 45 76 / 80 10 0 10 MIO 53 66 42 70 / 90 40 0 10 F10 56 70 46 76 / 80 10 0 10 HHW 61 73 50 76 / 80 10 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...20
Hazardous Weather Outlook
National Weather Service Tulsa OK
457 PM CDT Sun Mar 26 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-271030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
457 PM CDT Sun Mar 26 2017
...SEVERE WEATHER EXPECTED THIS EVENING INTO EARLY MONDAY MORNING...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This evening and Tonight.
TORNADO.
RISK...Elevated.
AREA...Generally west of a line from Bartlesville to Poteau.
ONSET...After 7pm.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...All of eastern Oklahoma and northwest Arkansas.
ONSET...After 6 pm.
AREA AT GREATEST RISK...Generally west of a line of
Bartlesville to Poteau.
FLASH FLOOD.
RISK...Limited.
AREA...Southeast Oklahoma.
ONSET...After 10 pm.
DISCUSSION...
Scattered thunderstorms are ongoing late this afternoon across
eastern Oklahoma and will pose only a limited risk of severe
weather. Further west across south central Oklahoma severe
storms have developed and these storms will intensify and
increase in coverage as they approach southeast Oklahoma
later this evening. Wind profiles will also strengthen after
sunset and any ongoing storms will experience an increase
in tornadic potential. Locations south of Interstate 40 should
anticipate severe weather warnings and be ready to take cover
as needed.
Further north scattered severe storms are expected to develop
across northern Oklahoma and spread into northeast Oklahoma
later this evening. A limited tornadic potential remains across
this area with an increase in damaging wind and large hail
potential increasing likely during the mid to late evening hours.
All storms will generally trend weaker as they continue into
western Arkansas, however the severe weather potential will not
subside until early Monday morning when the storm system pushes
east of the region.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected especially
along and south of Interstate 40.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY and TUESDAY...Thunderstorm Potential.
WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential.
THURSDAY through SATURDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Thunderstorms will be ongoing Monday morning but will quickly
move further east with dry weather prevailing through much of
the day Tuesday. Thunderstorms will become widespread
Tuesday night through Wednesday with a risk of locally heavy
rainfall and severe weather.
The unsettled weather pattern will remain into next weekend
with continued thunderstorm chances with each passing
storm system.
weather.gov/tulsa Contains additional information.Special Weather Statement
National Weather Service Tulsa OK
649 PM CDT SUN MAR 26 2017
OKZ072-074-270015-
Haskell OK-Sequoyah OK-
649 PM CDT SUN MAR 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL AND CENTRAL
SEQUOYAH COUNTIES UNTIL 715 PM CDT...
At 649 PM CDT, a strong thunderstorm was located 3 miles southeast of
Tamaha, moving northeast at 55 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Sallisaw... Muldrow...
Roland... Gans...
Tamaha... Brushy...
Mc Key...
This includes Interstate 40 in Oklahoma between mile markers 299 and
317.
LAT...LON 3536 9475 3536 9477 3534 9478 3529 9497
3538 9504 3564 9468 3543 9449
TIME...MOT...LOC 2349Z 235DEG 48KT 3535 9495The Norman radar (KTLX), 82 km away, was scanning. The volume nearest the first event began at 00:03 UTC.
6 hail, 1 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind damaged several roofs of homes and tore the awning from a home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, March 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 681021, 681022, 681023, 681024, 681025, 681026, 681027.